POZ Community Forums

Meds, Mind, Body & Benefits => Questions About Treatment & Side Effects => Topic started by: contagion on September 14, 2017, 11:26:25 pm

Title: New meds - Biktarvy and GI side effects
Post by: contagion on September 14, 2017, 11:26:25 pm
I feel like I ever only post about gas here. I've been suffering from extreme gas for few years now and I'm on Triumeq. I also suffer from reflux which is getting worse and I feel like I have sore throat all the time. I've tried dietary changes and it doesn't seem to help much. I've been to a few doctors who don't seem to know how to handle GI side-effects. I see there are now new options like - Genvoya, Odefsey and Descovy. Does anyone know the GI side-effects for these new regimens? The last time I asked my doctor, which was probably a year back - he basically told me this is as good as it gets and to live with my daily suffering.
Title: Re: New meds - Biktarvy and GI side effects
Post by: contagion on June 24, 2018, 11:27:15 pm
My doctor recently told me about two new pills Biktarvy and Juluca. Biktarvy is quite a small pill and has no booster.
I'm currently on Triumeq and suffer bad GI symptoms from it..mainly bloating and gas -the kind that actually stops you from having a normal life. I don't mind taking two pills or old pills if it means it will help stop the abnormal gas. Does anyone know what kind of pills would have less effect on the GI system? I'm considering Biktarvy as the components have a smaller dosage..so maybe it will help. 
Title: Re: New meds - Biktarvy and GI side effects
Post by: Jim Allen on June 25, 2018, 02:31:37 am
https://forums.poz.com/index.php?topic=53799

https://forums.poz.com/index.php?topic=55480

I see its an ongoing issue for you with previous combo's as well, sorry to read that back.  Juluca is dolutegravir and rilpivirine, so its means you would be sticking to the dolutegravir line. 

Biktarvy is bictegravir, emtricitabine, and tenofovir alafenamide. So its contains TAF the newer TDF but reading back I see you dropped TDF a while back and although TAF is a much smaller dosage if TDF did cause issues before I would personally be hesitant

Jim 
Title: Re: New meds - Biktarvy and GI side effects
Post by: Mightysure on June 25, 2018, 10:47:41 am
There may be something to this because my friend is on Ttiumeq and he has the worst gas I've ever seen (well, heard). He always attributes it to whatever he has eaten or drank, but water doesn't typically cause gas to that extreme.
I can say that being on Tivicay by itself causes no gi issues. And now on rilpivirine doesnt either so Juluca may be something worth trying.
Title: Re: New meds - Biktarvy and GI side effects
Post by: contagion on June 25, 2018, 11:25:26 pm
@Mightysure thank you for your patience. Yes I've been having this issue for years. I started with Atripla...and it's been downhill since then.  So this is what I gather -

Stribild - Was worst on this. Has Tenofovir, that's known to cause gas
Triumeq - No Tenofovir, but still bad enough
Biktarvy - Has newer Tenofovir, smaller dose, don't know if it causes gas
Juluca - Has dolutegravir, same as triumeq

@Mightsure Thank you for your input. Definitely helps to know other people experience similar side effects.  I think Juluca might be worth a try, but I'm pretty unsure about the whole 2 meds thing. Found an interesting article (https://www.positivelyaware.com/articles/future-hiv-therapy) about the future of hiv therapy.

If anyone has an opinion in helping me choose a new med, would be much appreciated.  :)
Title: Re: New meds - Biktarvy and GI side effects
Post by: Mightysure on June 26, 2018, 12:17:41 pm
No problem.  Im a science nerd so I have a keen interest in pharmacology. 
My laymans guess is that NRTI, such as Tenofovir, Abacavir, and Lamuvidine may be the culprits because if you notice, you've always had a regimen with a NRTI. When I first started Stribild and took Truvada, I did notice intestinal issues that eventually went away. 
I've had experience with Tivicay and Tenofovir and Emtricitabine and I dont think it's the integrase inhibitors.


Im in a clincial trial for a two drug regimen and it works great.  I haven't had any noticable side effects, numbers are good, and as I mentioned in my thread, I'm sleeping better and my digestive system is functioning better. And it's the first time Im not taking a NRTI.

I say give Juluca a fair shot.
Title: Re: New meds - Biktarvy and GI side effects
Post by: contagion on June 26, 2018, 09:52:49 pm
That was very helpful @Mightysure
I will keep this thread updated on any progress...in case it helps others with similar issues!
Title: Re: New meds - Biktarvy and GI side effects
Post by: spiritualhgangster on February 02, 2019, 11:14:17 pm

Any luck finding a cure for this annoying side affect?
Title: Re: New meds - Biktarvy and GI side effects
Post by: Brad711 on February 03, 2019, 04:02:50 pm
i'm going on my 2nd week of Juluca after I switching over from Atripla. So far I've had no issues at all. I'll be anxious in 3 months to see my test results to see how its going. Overall thou, i've had no side effects from Juluca.  Only minor complaint is I liked to before take my vitamins in the morning before work and since I take Juluca now in the morning with my breakfast you have to wait 4 hours before taking vitamins with Iron and Calcium. So i pop those now at lunch time.
Title: Re: New meds - Biktarvy and GI side effects
Post by: kentfrat1783 on February 03, 2019, 07:43:13 pm
Hi,

This is an interesting thread to read.  I just started on Triumeq 7 days ago and I have noticed excess air in my stomach that has caused a ton of belching.  Not much gas out of the other end but that has also been increasing. 

I have an appointment in a month with my specialist to see if the new Rx is working and I'm going to be asking if this is an odd side effect or so what is going on. 

On on a positive note, I've been sleeping a lot better.  I'm just glad I'm off Atripla.  Let's just hope Triumeq is doing its job.

Thanks,
Kenneth